MAUDE Adverse Event Report: ClearStream Technologies Ltd. Halo One; Thin-Walled Guiding Sheath

ClearStream Technologies Ltd. Halo One; Thin-Walled Guiding Sheath
Catalog Number HLO64535
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026, a patient underwent a recanalization procedure using a halo one device in the superficial femoral artery via a contralateral approach.During the procedure, calcification at the access site resulted in deformation of the sheath tip, causing it to curl and rendering the device unusable.Upon inspection, damage to the sheath tip was observed.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a complaint history review was performed.This is the third complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the halo device was not returned for evaluation.Images or video files were not provided for review.Therefore, the result of the investigation is inconclusive for the reported damaged sheath tip issue.The definitive root cause for the reported damaged sheath tip issue could not be determined based upon the available information received from the field communications.Labeling review: the instructions for use for this halo one device was reviewed and the following sections are applicable.Indication for use: the halo one thin walled guiding sheath is indicated for use in peripheral arterial and venous procedures requiring percutaneous introduction of intravascular devices.The halo one thin walled guiding sheath is not indicated for use in the neurovasculature or the coronary vasculature.Contraindications: there are no known contraindications for the halo one thin walled guiding sheath.Warnings: 1.Contents supplied sterile using ethylene oxide (eto).Non-pyrogenic.Do not re-use, reprocess or re-sterilize.This device is intended for single use only.2.Do not resterilize.After resterilization, the sterility of the product is not guaranteed because of an indeterminable degree of potential pyrogenic or microbial contamination which may lead to infectious complications.Cleaning, reprocessing and/or resterilization of the present medical device increases the probability that the device will malfunction due to potential adverse effects on components that are influenced by thermal and/or mechanical changes.4.Visually inspect the packaging to verify that the sterile barrier is intact.Do not use if the sterile barrier is opened or damaged.5.Use the sheath prior to the use by date specified on the package.6.Do not advance the guidewire, sheath/dilator, procedural device, or any component if resistance is met, without first determining the cause and taking remedial action.8.The halo one thin walled guiding sheath has not been evaluated for use in the neurovasculature or the coronary vasculature.10.Only advance or retract the sheath with the dilator inserted and only advance or retract the sheath and dilator while placed over a properly-sized guidewire.Precautions: 1.The halo one thin walled guiding sheath is intended for use only by trained physicians.Percutaneous vascular access procedures should be conducted under fluoroscopic guidance with appropriate x-ray equipment and/or ultrasound.4.The minimum acceptable sheath french size is printed on the package label.Do not attempt to pass devices through a smaller size sheath introducer than indicated on the device label.6.Carefully inspect the sheath prior to use to verify that the sheath has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.8.Insert dilator into the center of the sheath valve.Forced insertion of the dilator which misses the center of the valve may cause damage and result in blood leakage.9.Advance or withdraw the sheath slowly.If resistance is met do not advance or withdraw until the cause of resistance is determined.14.Take care when back loading the tip of the dilator over the guidewire to avoid damage to the dilator.15.Ensure the dilator is securely connected with the sheath prior to advancing; otherwise, only the sheath may advance into the vessel and the sheath tip may cause damage to the vessel.16.Ensure the dilator is in place within the sheath before advancing the sheath; otherwise, damage may be caused to the vessel.17.Do not place sutures on the sheath tubing since this may restrict access/flow through the sheath.When puncturing, suturing or incising near the sheath be careful not to damage the sheath.Proper functioning of the sheath depends on its integrity.Care should be used when handling the sheath.19.If resistance is felt during post-procedure withdrawal of the procedural device, it is recommended to remove the procedural device, guidewire, and sheath as a single unit.20.In order to activate the hydrophilic coating (where labelled), it is recommended to wet the halo one thin walled guiding sheath with heparinized saline solution immediately prior to its insertion in the body.Failure to activate the coating may lead to sub-optimal trackability of the sheath.To maintain lubricity, this surface must be kept completely wet.21.Proper functioning of the halo one thin walled sheath depends on its integrity.Care should be used when handling the sheath.Damage may result from kinking, stretching, or forceful wiping of the halo one thin walled guiding sheath.Do not continue to use the sheath if the shaft has been bent or kinked.How supplied / stored: keep dry.Keep away from sunlight.Rotate inventory so that the device and other dated products are used prior to the use by date.Do not use if packaging is damaged or opened.Directions for use: halo one thin walled guiding sheath preparation: 1.Verify the french size is suitable for the procedure and can accommodate the required procedural devices as labeled.Remove sheath and dilator from package.2.Prior to use, the air in the sheath and dilator should be removed.To facilitate purging, the device is packaged with the dilator inside the sheath in a reverse direction allowing both to be flushed simultaneously.Select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the stopcock on the side-port of the sheath and flush with the sterile heparinized saline solution (figure 3).Close the stopcock to maintain the air tightness following flushing.3.Prior to use, the reverse loaded dilator must be removed from the distal end of the sheath (figure 4).If not already completed at step 2, the air in the dilator lumen should be removed.To facilitate purging, select a syringe or inflation device with a 10 ml or larger capacity and fill approximately half of it with sterile saline solution.Prepare the lumen by connecting the syringe or inflation device containing the solution into the luer connector of the dilator hub and flushing with the sterile heparinized saline solution (figure 7).4.Insert the provided vessel dilator through the hemostatic valve and click the dilator hub into place in the valve housing (figures 5 and 6).5.In order to activate the hydrophilic coating, where labeled, it is recommended to wet the halo one thin walled guiding sheath with sterile saline solution immediately prior to its insertion in the body.Use of the halo one thin walled guiding sheath: 6.Identify the insertion site, including but not limited to radial, femoral, popliteal, tibial, or pedal access sites and prepare the site using proper aseptic technique and local anesthesia as required.7.At the operator's discretion, make a small skin incision at the puncture site with a surgical scalpel.This is recommended for scar tisssue at the access site.8.Backload the distal tip of the dilator over the prepositioned guidewire and advance the halo one thin walled guiding sheath/dilator assembly to the introduction site.9.Advance the dilator and the sheath through the skin and into the vessel.Grasp the sheath and dilator assembly close to the skin while advancing to avoid buckling, employ a rotating motion while advancing as required.(note: if using a hydrophilic guidewire, ensure that it is kept hydrated with sterile heparinized saline, at all times.) 10.Carefully advance the dilator and the sheath over the wire to the target site required within vessel.The radiopaque marker identifies the sheath tip location under fluoroscopy.11.Disconnect the dilator hub from the valve by bending to the side to unsnap from the valve cap (figure 8).Remove the dilator slowly while holding the sheath in place and ensuring the guidewire remains in place (figure 9) as required.12.Load the procedural device over the pre-positioned guidewire.13.Advance the procedural device carefully into the centre of the valve diaphragm and through the sheath to the treatment site (figure 10) while maintaining the sheath position.14.Position the procedural device relative to the target site to be treated (figure 11) ensuring the active mechanism portion of the procedural device is not within the sheath.15.Following use, ensure the procedural device is fully deactivated before carefully withdrawing the procedural device through the sheath while maintaining the sheath position.16.After the procedure is completed, insert the dilator over the wire into the sheath.17.Slowly withdraw the sheath and dilator as a unit and then remove the guidewire.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Halo One
Common Device Name
Thin-Walled Guiding Sheath
Manufacturer (Section D)
ClearStream Technologies Ltd.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
ClearStream Technologies Ltd.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key50930858
Report Number9616666-2026-00241
Device Sequence Number9589078
Product Code DYB
UDI-Device Identifier00801741223877
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHLO64535
Device Lot NumberCMLP0055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown